Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the Toda and Kac-van Moerbeke systems


Authors: F. Gesztesy, H. Holden, B. Simon and Z. Zhao
Journal: Trans. Amer. Math. Soc. 339 (1993), 849-868
MSC: Primary 58F07; Secondary 35Q58
DOI: https://doi.org/10.1090/S0002-9947-1993-1153014-1
MathSciNet review: 1153014
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a solution of the Toda lattice we explicitly construct a solution of the Kac-van Moerbeke system related to each other by a Miura-type transformation. As an illustration of our method we derive the $ N$-soliton solutions of the Kac-van Moerbeke lattice.


References [Enhancements On Off] (What's this?)

  • [1] M. Adler, On the Bäcklund transformation for the Gel'fand-Dickey equations, Comm. Math. Phys. 80 (1981), 517-527. MR 628508 (83c:58037)
  • [2] F. V. Atkinson, Discrete and continuous boundary problems, Academic Press, New York, 1964. MR 0176141 (31:416)
  • [3] Ju. M. Berezanskii, Expansions in eigenfunctions of selfadjoint operators, Transl. Math. Monographs, vol. 17, Amer. Math. Soc., Providence, R.I., 1968. MR 0222718 (36:5768)
  • [4] P. Deift, Applications of a commutation formula, Duke Math. J. 45 (1976), 267-310. MR 495676 (81g:47001)
  • [5] P. Deift, L.C. Li, and C. Tomei, Toda flows with infinitely many variables, J. Funct. Anal. 64 (1985), 358-402. MR 813206 (87a:58076)
  • [6] P. Deift and E. Trubowitz, Inverse scattering on the line, Comm. Pure Appl. Math. 32 (1979), 121-251. MR 512420 (80e:34011)
  • [7] H. Flaschka, On the Toda lattice. II, Progr. Theoret. Phys. 51 (1974), 703-716. MR 0408648 (53:12412)
  • [8] N. C. Freeman and J. J. C. Nimmo, Soliton solutions of the Korteweg-de Vries and the Kadomtsev-Petviashvili equations: the Wronskian technique, Proc. Roy. Soc. London Ser. A 389 (1983), 319-329. MR 726202 (85f:35175)
  • [9] F. Gesztesy, H. Holden, E. Saab, and B. Simon, Explicit construction of solutions of the modified Kadomtsev-Petviashvili equation, J. Funct. Anal. 98 (1991), 211-228. MR 1111199 (92h:35206)
  • [10] F. Gesztesy and W. Schweiger, Rational $ KP$- and $ mKP$-solutions in Wronskian form, Rep. Math. Phys. 30 (1991), 205-222. MR 1188396 (94a:58089)
  • [11] F. Gesztesy, W. Schweiger, and B. Simon, Commutation methods applied to the $ mKdV$equation, Trans. Amer. Math. Soc. 324 (1991), 465-525. MR 1029000 (92b:35132)
  • [12] F. Gesztesy and B. Simon, Constructing solutions of the $ mKdV$-equation, J. Funct. Anal. 89 (1990), 53-60. MR 1040955 (91e:35183)
  • [13] F. Gesztesy and Z. Zhao, On critical and subcritical Sturm-Liouville operators, J. Funct. Anal. 98 (1991), 311-345. MR 1111572 (93f:34146)
  • [14] -, On critical and subcritical Jacobi operators, J. Differential Equations (to appear).
  • [15] I. M. Glazman, Direct methods of qualitative spectral analysis of singular differential operators, Israel Program for Scientific Translations, Jerusalem, 1965. MR 0190800 (32:8210)
  • [16] P. Hartman, Ordinary differential equations, 2nd ed., Birkhäuser, Boston, Mass., 1982. MR 658490 (83e:34002)
  • [17] D. B. Hinton and R. T. Lewis, Spectral analysis of second order difference equations, J. Math. Anal. Appl. 63 (1978), 421-438. MR 0611455 (58:29512)
  • [18] R. Hirota, Exact $ N$-soliton solution of a nonlinear lumped network equation, J. Phys. Soc. Japan 35 (1973), 286-288.
  • [19] M. Kac and P. van Moerbeke, On an explicitly soluble system of nonlinear differential equations related to certain Toda lattices, Adv. Math. 16 (1975), 160-169. MR 0369953 (51:6182)
  • [20] -, On some periodic Toda lattices, Proc. Nat. Acad. Sci. U.S.A. 72 (1975), 1627-1629. MR 0367360 (51:3602)
  • [21] S. V. Manakov, Complete integrability and stochastization of discrete dynamical systems, Soviet. Phys. JETP 40 (1975), 269-274. MR 0389107 (52:9938)
  • [22] V. A. Marchenko, Nonlinear equations and operator algebras, Reidel, Dordrecht, 1988. MR 941373 (89j:35003)
  • [23] R. M. Miura, Korteweg-de Vries equation and generalization. I. A remarkable explicit nonlinear transformation, J. Math. Phys. 9 (1968), 1202-1204. MR 0252825 (40:6042a)
  • [24] J. Moser, Three integrable Hamiltonian systems connected with isospectral deformations, Adv. Math. 16 (1975), 197-220. MR 0375869 (51:12058)
  • [25] M. Murata, Structure of positive solutions to $ (- \Delta + V)u = 0$ in $ {\mathbb{R}^n}$, Duke Math. J. 53 (1986), 869-943. MR 874676 (88f:35039)
  • [26] S. Novikov, S. V. Manakov, L. P. Pitaevskii and V. E. Zakharov, Theory of solitons, Consultants Bureau, New York, 1984. MR 779467 (86k:35142)
  • [27] W. T. Patula, Growth and oscillation properties of second order linear difference equations, SIAM J. Math. Anal. 10 (1979), 55-61. MR 516749 (80f:39006)
  • [28] B. Simon, Large time behavior of the $ {L^p}$ norm of Schrödinger semigroups, J. Funct. Anal. 40 (1981), 66-83. MR 607592 (82i:81027)
  • [29] M. Toda, Theory of nonlinear lattices, 2nd enlarged ed., Springer-Verlag, Berlin, 1989. MR 971987 (89h:58082)
  • [30] S. Venakides, P. Deift, and R. Oba, The Toda shock problem, preprint, New York University, 1990. MR 1127056 (92m:35242)
  • [31] S. Yamazaki, On the system of nonlinear differential equations $ {y_k} = {y_k}({y_{k + 1}} - {y_{k - 1}})$, J. Phys. A 20 (1987), 6237-6241. MR 926381 (89d:34020)
  • [32] V. E. Zakharov, S. L. Musher, and A. M. Rubenchik, Nonlinear state of parametric wave excitation in a plasma, JETP Lett. 19 (1974), 151-152.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F07, 35Q58

Retrieve articles in all journals with MSC: 58F07, 35Q58


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1153014-1
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society